ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

MHD flow over a wedge with large blowing rates

Kumari, M (1998) MHD flow over a wedge with large blowing rates. In: International Journal of Engineering Science, 36 (3). pp. 299-314.

[img] PDF
MHD.pdf
Restricted to Registered users only

Download (2567Kb) | Request a copy

Abstract

The effect of large blowing rates on the unsteady laminar incompressible electrically conducting fluid flow over an infinite wedge with an aligned magnetic field has been studied. The effects of the induced magnetic field and the heat transfer are included in the analysis. The boundary layer equations and the Maxwell's equations governing the flow are reduced to a system of ordinary differential equations by using similarity transformations. These equations are solved numerically by using an implicit finite-difference scheme (with nonuniform step length) in combination with the quasilinearization technique. Also, we have carried out an asymptotic analysis using the method of matched asymptotic expansion. The asymptotic analysis, although approximate, allows the numerical results to be extended to indefinitely large rates of blowing and circumvents the difficulties in numerical analysis which become progressively more severe as the blowing rate increases. For large blowing rates the results of the asymptotic analysis are found to be in very good agreement with those of the numerical method. The boundary layer thickness increases rapidly with the blowing rate or the magnetic parameter. The location of the dividing streamline moves away from the boundary as the blowing rate or the magnetic parameter increases. The surface heat transfer and the x-component of the induced magnetic field on the surface tend to zero for large blowing rates, but the surface skin friction remains finite.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 18 Jan 2007
Last Modified: 19 Sep 2010 04:34
URI: http://eprints.iisc.ernet.in/id/eprint/9519

Actions (login required)

View Item View Item